Tags: ankle, ankles, diuretic, doctor, drugs, feet, fluid, foot, health, jan, medications, period, pills, retaining, swelling, women
question about diuretic pills & period
In Jan I went to the doctor about my foot/ankle swelling... the doctor found that I was retaining fluid in both feet/ankles... she said it was probably because of my salt intake. She told me to cut down the salt used in food and she gave me a diuretic. In the meantime, I got blood work done, ultrasounds of both legs, and an x-ray of foot/ankle... all of these came back normal. I stopped taking the diuretic and didn't add salt to my food to see if the swelling would come back... it did. So I started taking the pills again. I had my period in Jan right before I started taking the diuretic... in Feb, no period... so I'm thinking it didn't come because I'm stressed...and to be on the safe side, I took a pregnancy test... which was negative. So I just figured it was stress because I have skipped a month in the past if I'm stressed. Now it is March... still no period. I took another Pregnancy test... it is negative. Now I'm scared. Could the diuretics affected my period? I had all the symptoms of my period in Feb and Mar... bloating, etc... but still no period. Any thoughts on what could be wrong? I have a follow up appointment with my doctor and I also made an appointment with my obgyn.
Leave a comment...
- 4 Comments
- Sorry you are so worried. You didn't mention your age. If you are older (30's-40's), you could be in peri-menopause. I've taken diuretics before and they didn't affect my cycle. Please try not to think of everything that could be wrong until you have a talk with your doctor. I'm sure you are fine...except for that ankle thing (that happens to me when I travel or get dehydrated).#1; Mon, 17 Dec 2007 15:43:00 GMT
- Thanks for responding... sorry my post is so long. I am 31. I have noticed that my ankle swelled like 3 times in the past 2 years...but after I elevated it a few nights... it would go down in a week or less. The first time I noticed the swelling was after I moved about 2 years ago... I figured it was due to all of the walking, moving etc. This last time my ankle swelled... it didn't go down. I was wondering if it could be dehydrated... About 7 or 8 months ago, I started making myself drink at least 4 glasses of water a day. I never use to drink water at all... could that have something to do with this swelling... maybe my body thinks it might not get the water it needs... but I have been consistantly drinking at least 4 glasses of water (and 3 or 4 more glasses of whatever) a day for at least 7 months. I also notice that my ankle swelled up 2 days after I went on vacation... so maybe traveling could have something to do with it. It's just frustrating ... and i've only been dealing with this since december... but I don't like taking pills... I cut the salt intake... but as soon as I stop taking the diuretics... the swelling comes back in both feet/ankles but the right foot/ankle is a lot worse, the left is only slightly swollen... I wonder will the swelling ever stop? Then I have this missed period thing... goodness! I thought maybe the weight loss/gain... might have affected my period.#2; Mon, 17 Dec 2007 15:44:00 GMT
- When your body is constantly dehydrated, it adapts by holding on to water, and that can cause edema. There are many other things that can cause it too, but I'm sure your doctor will check for everything. You can buy pressure stockings to help with swelling. You sound a little stressed...maybe that has caused your period to go missing? Keep us posted on your doc appts. Take care :)#3; Mon, 17 Dec 2007 15:45:00 GMT
- I started swelling really bad like that about 3 years ago. Turns out it was an underactive thyroid! I'm on thyroid meds. now and I notice that if I miss a day or two taking them, my hands and feet will swell terribly! You may want to ask your doctor about checking your thyroid....because it can also mess up your period too! If that's normal, then it is possible that your body may be changing now that you're in your 30s.#4; Mon, 17 Dec 2007 15:46:00 GMT